Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Corpus Christi, TX

June 14, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 14, 2004, 6:46 PM CDT for Victoria County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 6:46 PM CDT (23:46 UTC)
Expired
Jun 14, 2004, 7:30 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2377 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 142346
SVRCRP
TXC469-150030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 PM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VICTORIA COUNTY IN TEXAS

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PLACEDO...OR ABOUT 10 MILES SOUTHEAST OF
  VICTORIA...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF BLOOMINGTON AROUND 700 PM CDT...
  MCFADDIN AROUND 730 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF NICKELS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...

THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER IMMEDIATELY


LAT...LON 2866 9676 2882 9685 2875 9717 2861 9716
          2855 9712 2852 9696 2861 9690

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT MON JUN 14 2004

.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...EXPECTING SCATTERED
CONVECTION TO COMMENCE SHORTLY ACROSS THE CWA.  WITH VERY SLOW STORM
MOTIONS AND RELATIVELY HIGH PWAT VALUES...COULD SEE SOME LOCALLY
HEAVY RAINFALL...ESPECIALLY ACROSS THE NORTHEAST.  WV IMAGERY
CONTINUES TO SHOW A VERY WELL DEFINED UPPER-LOW OVER THE VICTORIA
CROSSROADS REGION.  COLD-CORE NATURE OF THIS SYSTEM WILL INCREASE
THE INSTABILITY ACROSS THE AREA THIS AFTERNOON AS LIS OF -10 TO -13
ARE DERIVED BY CURRENT MSAS.  WILL GO WITH CHANCE POPS TONIGHT FOR
ABOUT THE EASTERN HALF OF THE CWA AND THE SAME AGAIN TOMORROW.  WILL
HAVE TO WATCH THE TRACK OF THIS LOW TO MAKE SURE THAT WE DO NOT END
UP ON THE SUBSIDENT SIDE.  MODELS HAVE THIS LOW MEANDERING DOWN THEN
BACK UP THE COAST OVER THE NEXT 36 TO 48 HOURS.  THIS WILL KEEP RAIN
CHANCES IN THE FORECAST THROUGH THE MIDDLE OF THE WEEK.  NO FLAGS
NECESSARY OVER THE WATERS AS WINDS WILL REMAIN WELL BELOW CRITERIA
AND SEAS ARE EXPECTED TO RUN 2 TO 4 FEET.

&&

.LONG-TERM (WEDNESDAY THROUGH MONDAY)...GFS/ETA CONSISTENT WITH THE
QUASI-STATIONARY UPPER TROUGH OVR THE REGION WED...WITH THE
ASSOCIATED MID/UPPER Q-VECTOR CONVERGENCE OVR THE ERN CWFA.
FURTHER...HIGH PW VALUES ARE PROGD OVR THE NERN CWFA. WL MAINTAIN
CONVECTION OVR THE CNTRL/ERN CWFA...WITH THE HIGHEST POPS OVR THE
NERN CWFA. UPPER RIDGING EXPECTED BY THURSDAY. WL FCST LOW POPS OVR
THE CNTRL/ERN CWFA FOR THURSDAY. AFTER THE SUBTROPICAL RIDGE
DEVELOPS OVR THE REGION...THE GFS PROGS A BREAKDOWN IN IT SAT IN
RESPONSE TO AN UPPER TROUGH DIGGING INTO THE REGION. CONFIDENCE IN
THIS SOLN IS LOW GIVEN THE INCONSISTENCY OF THE UPPER PATTERN WITH
THE PREVIOUS RUN. CONCUR WITH THE CANADIAN AS IT MAINTAINS AN UPPER
RIDGE. THUS...ANTICIPATE DRY CONDITIONS FRI-MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  75  92 76 90 / 20 30 30 20
VICTORIA        72  90 74 89 / 30 50 40 30
LAREDO          78 101 78 98 / 00 05 10 00
ALICE           72  95 73 95 / 20 30 20 20
ROCKPORT        77  88 77 84 / 30 50 40 30
COTULLA         73  97 73 94 / 05 10 20 10
&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/MJ...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 14, 6:09 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 APM CDT MON JUN 14 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-142100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
609 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTH TEXAS
AND THE ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE SHOWERS WILL
BECOME SCATTERED ACROSS THE NEARSHORE AND OFFSHORE WATERS TONIGHT.
BRIEF HEAVY RAIN WILL ACCOMPANY THE STRONGER SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:50 PM CDTSevere Thunderstorm WarningCRPVictoria55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.